# SDR 95ZZZX5644

- Difficulty date: September 5, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N59829
- Make and model: Piper PA-31-350
- Aircraft serial: 317652081
- System (JASC): 6120 · Propeller Controlling System
- Part: Pitch Change Rod
- Part number: B24914
- Condition: Severed
- Location: Nr 1 Eng Prop
- Stage of operation: TO
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

SECOND BEFORE ROTATION, A LOUD BANG AND LOSS OF POWER ON NR 1 ENGINE OCCURRED.  PROPELLER WENT INTO FEATHER.  INSPECTION OF NR 1 ENGINE, NO DEFECTS FOUND, BUT ENG WOULD NOT TURN MORE THAN 600 RPM.  PROPELLER WOULD NOT COME OUT OF FEATHER. REPLACED PROPELLER.  NR 1 ENG CHECKED OUT NORMAL.  TEAR DOWN OF PROP REVEALED THE PTICH CHANGE ROD WAS SEVERED JUST AFT OF PISTON, PN B-3237, RETAINING FLANGE CROSSING PROP TO ABRUPTLY GO INTO FEATHER.  PITCH CHANGE ROD BEING FORWARDED TO HARTZELL FOR FURTHER INVESTIGATION.  PROP TSO, 274.00 HRS.
